U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 20-year-old female asked:

what happens if i stop taking metronidazole vaginal gel after 8 doses and don't take the last dose or 2 thats left in the tube?

1 doctor answer1 doctor weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
Likely okay: You'll likely be okay. 8 doses is the majority of the tube. Ideally, of course, you finish the tube. If you're worried you can see doctor to make sure that the bacteria has been treated and vagina is back to normal. Or you can follow and make sure symptoms don't return. Best of luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 31-year-old member asked:

Any side effects of metronidazole vaginal gel?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Minimal if anyu: If Metronidazole is absorbed into the circulation it is conceivable that alcohol intolerance may occur, but this would be unusual.
A 31-year-old member asked:

Can I have a beer while using metronidazole vaginal gel?

1 doctor answer2 doctors weighed in
Dr. Philip Gilly
Addiction Medicine 39 years experience
Maybe ...: Oral doses of Metronidazole can make some people feel sick if they later drink alcohol. It might be possible for a person to absorb enough of the topical Metronidazole to cause the same effect. Caveat emptor!
A 44-year-old member asked:

Is metronidazole vaginal gel good for yiest ?

1 doctor answer1 doctor weighed in
Dr. Joshua Hornstein
Specializes in Internal Medicine
No. : Metronidazole is an oral antibiotic used for the treatment of bacterial vaginitis. Yeast in the vagina is due to a fungus so an antibiotic would not work. If with appropriate testing you are found to have vaginal yeast or "vulvovaginal candidiasis" (medical term), the appropriate treatment is an antifungal medication (one dose of an oral pill or 3-14 days of a topical cream/vaginal pill).
A female asked:

When you use metronidazole vaginal gel is cottage cheese is one of the side effects?

1 doctor answer1 doctor weighed in
Dr. Richard Zimon
Internal Medicine 59 years experience
No: "cottage cheese" is a SYMPTOM/SIGN not a side effect! Hope this helps! Dr Z
Bethlehem, PA
A 49-year-old female asked:

Hi i have a metronidazole vaginal gel stuck inside of me i dont know what to do?

1 doctor answer1 doctor weighed in
Dr. John Munshower
Family Medicine 30 years experience
Question?: I am not sure what you mean with this question...? If it is purely the vaginal gel and it is inside your vagina, that is fine and it will eventually go away over time, or if a large amount, it could be flushed out with a douche. If it the tubing and not just the gel, then you need to see the GYN and get it removed by the Doctor if you can not get it out. best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 14, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.